Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

Is this normal after a bum injection?

(23 Posts)
NoCapes Mon 19-Sep-16 09:19:50

3 weeks ago I had an anti-sickness injection in my bum, first time I've ever had one there and fuck me did it hurt!!
But it's still hurting!
It's very very tender right around the top of my bum cheek and when I lie on it especially I kind of feel like there's something in there, like when my bum is pushed up I can feel something almost in the way (really don't know how to describe that very well)
It aches - fuck me does it ache
And while there's nothing where the needle was actually put in I'm now getting random bruises around my hip and on that one thigh that aren't sore and I don't think I've banged myself or anything

Was it administered wrong? Or is this completely normal?

NoCapes Mon 19-Sep-16 09:44:20

BUMp grin

rosesandcashmere Mon 19-Sep-16 09:53:59

Hmmm no idea but bumping for you!

NoCapes Mon 19-Sep-16 10:00:52

Thankyou smile

NoCapes Mon 19-Sep-16 15:05:04

Anyone in the afternoon crowd care about my sore bum? grin

WicksEnd Mon 19-Sep-16 15:33:21

Bumping nocapes bum.
Hope you're doing ok flowers

thestylethatdecadesforgot Mon 19-Sep-16 15:41:04

I had one after DC3 was born because I was vomiting from the g&a and the speed of it and the midwife was getting worried, she was newly qualified. It really really hurt for almost two weeks!! And I refused it this time. Tried to refuse last time but she wouldn't take no for an answer!!

So I feel your pain and it will improve but it could take a while! As for the bruising I don't know about that, sorry but flowers

NoCapes Mon 19-Sep-16 20:40:56

Ah thank you style (and Wicks for the bump smile )
So prolonged pain is quite normal then, I was only expecting it for maybe a day or two, that's very reassuring
Don't think I'll ever let anyone put a needle in my arse again though! Glad I never went for contraception that way - every 3 months? No thankyou!

Cocolepew Mon 19-Sep-16 20:47:06

I think its gone into a muscle if it hurts like that. I had it once and it ached for ages.
I get a kenalogue injection into my bum twice a year and it never hurts. And they are big needles shock

MrsBungle Mon 19-Sep-16 20:48:39

Was it cyclizine? I've had a few of those and I a hard lump on my arse for ages! I didn't get the same with injections of ondansetron.

sausagefest Mon 19-Sep-16 20:48:52

I had an anti emetic jab when I had dd2. The bruise was like a dinner plate and lasted ages

NoCapes Mon 19-Sep-16 20:50:57

Mrs I actually can't remember what it was blush (I had a lot of medication in quite a short amount of time)

Coco quite reassuring to know there is actually some muscle in there under all the flab at least grin

NoCapes Mon 19-Sep-16 20:51:38

sausage there's no actual bruise where it went in, which is the odd part confused

thestylethatdecadesforgot Mon 19-Sep-16 20:52:10

Yes and if you were tense when it went in that can make it hurt more!

Piehunter Mon 19-Sep-16 20:52:12

It's likely a haematoma, basically a collection of blood (bruise!) under the skin. I inject blood thinner twice daily and get some almighty hard, painful lumps that last for weeks, and that's only into fat, not muscle. Cyclizine is notorious for being evil, hope it at least did the job at the time!

NoCapes Mon 19-Sep-16 20:59:56

I was definitely tense!

I've iust googled Cyclizine and I think it was that, the 'may cause drowsiness' warning on everything I read made me LOL though - I could barely hold my own head up afterwards!
Pie it did stop the vomitting to be fair ... But still ... Ow!

3luckystars Mon 19-Sep-16 21:01:05

I got a tetanus shot before and it hurt like mad!

Cocolepew, I didn't think those injections were allowed anymore because they can cause dents in your backside. Is it for hayfever you get them?

Piehunter Mon 19-Sep-16 21:26:15

Yes, ow grin luckily I've only ever had it post op and my large abdominal incision coupled with major infection made the cyclizine ow pale into insignificance but it's not pleasant! I take cyclizine orally normally but can't hack more than one dose in the day if I'm to function...!

Does sound haematoma-like, once the bruise colour is gone (and actually you might not see it as it can be well under the skin) it's just a lump left that can take some time to go. The bruising around the area could be where there was a small bleed from the injection and it's spread, I can get a bruise a good few inches from where injection went as the blood flows and pools. Unfortunately v easy to hit a small blood vessel and cause a bit of a bleed, nothing to worry about, it will go smile

MrsBungle Mon 19-Sep-16 21:28:09

I hated the cyclizine injections. It felt 'rough' going though my veins too. Horrible.

I get kenalogue injections. No dents in me bum as far as I know.

Cocolepew Mon 19-Sep-16 21:45:00

I get them for Lupus 3luckystars, I was warned I might get dents.
I'm not bothered because I don't look at my bum on a regular basis grin

3luckystars Mon 19-Sep-16 21:49:07

Well if they work then I suppose you are right!

NoCapes Mon 19-Sep-16 21:53:16

Dents in your bum?!
Don't even know if I'd notice bastard cellulite

I knew some clever people in the know would come along and put my mind at ease
Thanks grin ... So glad I didn't ask the doctor now blush

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now